I am currently taking 40mg of Methadone daily as prescribed for opiate dependence. I've been on the program for almost a year and a half now. I want to make sure continuing my detox won't interfere with my health later down the road. I am of 22 years of age.
3 Aug 2011
Dear italianosat11 in answer to your question yes, Methadone will intefere with your health later on. My brother was on Methadone for 2 years & he has had an extreme weight gain, lost all of his libido, & teeth are decaying. Also I don't know if your clinic explained in detail to you or not , but you are not really in detox. You have just replaced one drug for another. The Methadone works differently on the neurtronsmitters of the brain, in plain English it rewires the brain, kind of like street meth does. It is really, really hard to get off of the Methadone(only a few people do it).My brother was able to do so but it was hell.
I don't know if you were on the opiates for chronic pain or another reason, but if you have legitimate chronic pain & only want what the rest of us want & that is to live life with some quality & to work & be productive without chronic pain then why don't physcians know the difference between drug seeking & seeking relief without making us feel like criminals. Shame on them, after all they took an oath " to cause no harm" well they indeed do cause harm in the form of mental anquish., besides they don't do it for free do they? I hope I have answered your question without getting on my soapbox too much. By the way I don't if you are male or female but I have observed that physcians are more apt to prescribe pain meds for men than women, because I do work in doctor's office. Good luck to you & you are in my prayers.
14 Aug 2009
You are NOT detoxing You are on Methadone Maintenance. You need to stop get off that crap and get on suboxone and taper off that. Much easier. Unless you still mess around with other drugs than stay on Methadone so you dont get precipitated withdrawl from combining opiates or opiods with Naloxone.Methadone can and will destroy your life and any chance of feeling normal without opiods and opiates. I know from expierence, Heroin is a day at Disneyland compared to kicking methadone. I am kicking Methadone right now. I rue the day when I switched from Subutex to Methadone most stupid thing I ever did after trying any opiate recreationally.
4 Aug 2009
Methadone when taken properly is not harmful to your organs. When detoxing from methadone you need to drop your dose no more than 10% every 4-6 weeks. Coming off methadone is uniuqe in that in does not act like other opiates like heroin, morphine ect. It has a long half life and is extremely powerful. So if you come down to quickly you can suffer withdrawls for months along with terrible back and rls. So remember to come down 10% every 4-6 weeks. It takes some time but believe me it is worth it in the end and lessens the chance of relapse. Good luck and take your time... Dave
13 Aug 2009
What I don't understand is why a person needs to be detoxed for a year. I've been down that road and my experience has been taking methodone for a couple of weeks and dive into a program. I have found by abusing methodone it has damaged my bones, back and especially my brain. I have short term memory and loss of memory. My opinion is to get off of the meth, your so young are you afraid of something to go completely abstinant? I have 40 yrs. experience of getting off and on drugs. Do you by any chance know a friend of mine Bill W. great guy. If your choice is to keep on with the methodone I highly suggest taking care of your mind & body by living a healthy life you know, eat your veggie's and fruits, drink lots of water,take vitamins and mentally grow. Take good care of yourself
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Can he really be shooting up these 30 mg extended relief caps, and how the heck did he do that with them little ballls in that capsuel?? My daughter ...
17 answers • 27 Oct 2009
... avoid being thrown into accute withdrawals. (I tried to edit first line but it wouldnt let me, so i'll try to clarify now) I am planning to ...
2 answers • 18 Jun 2011
I took suboxone for a year and tapered off to 2mg about two weeks ago than quit. Wd's set in a couple days later and I wanted to feel good so I ...
3 answers • 25 Nov 2011
just got off of methadone 2 weeks ago and started one then few days later was taking both subutex n patch. Which one is better cuz I'm sure I ...
1 answer • 22 Jan 2012